Hail, Monroe
- When
- June 3, 2:50 PM EST
- Where
- Monroe County, 4 mi SSW of Newport
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.950, -83.333
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 3, 1:00 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 200 PM EDT SAT JUN 3 2006 .AVIATION... AN UPPER LEVEL SHORTWAVE MOVING SOUTH OVER THE AREA IN CONJUNCTION WITH AN UNSTABLE AIRMASS HAS LED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS OVER SOUTHEAST MICHIGAN. THIS BAND OF ACTIVITY IS GENERALLY LOCATED SOUTHWEST OF A LINE FROM MBS TO DET. WE HAVE HAD NUMEROUS REPORTS OF PEA SIZE HAIL EVEN OUT OF FAIRLY SMALL THUNDERSTORMS SO HAVE INCLUDED SOME SMALL HAIL IN THE DTW TAF AS THUNDERSTORMS MOVE THROUGH UNTIL 20Z. AREAS TO THE NORTHEAST OF THIS LINE WHERE SHOWERS HAVE ALREADY PASSED...STABILIZED BRIEFLY BUT WILL DESTABILIZE AGAIN AS THE AFTERNOON PROGRESSES. ANY LAKE BREEZE OR OUTFLOW BOUNDARY MAY TRIGGER THUNDERSTORMS AGAIN ACROSS THIS AREA. HAVE INCLUDED SOME SHOWERS FOR LATE AFTERNOON/EARLY EVENING IN THE TAFS TO ACCOUNT FOR ANY ACTIVITY THAT FLARES BACK. WILL CONTINUE TO MONITOR AND UPDATE AS NEEDED IF THUNDERSTORMS REDEVELOP. BY TONIGHT...SKIES ACROSS THE NORTH SHOULD START TO CLEAR WHILE THE DETROIT AREA KEEPS A VFR CEILING. ANOTHER CHANCE OF SHOWERS RETURNS TO THE DETROIT AIRPORTS SUNDAY MORNING AS A VORT LOBE ROTATES BACK OVER EXTREME SOUTHEAST MICHIGAN. && .UPDATE... 12Z DTX SOUNDING SHOWED A VERY UNSTABLE ATMOSPHERE IN PLACE OVER SOUTHEAST MICHIGAN. USING A SURFACE PARCEL OF 72/52F YIELDS 1100 J/KG OF CAPE AND WE MAY BE ABLE TO EXCEED THIS WITH TEMPERATURES ACROSS THE SOUTH ALREADY IN THE UPPER 60S TO NEAR 70. SURFACE DEWPOINTS MAY ALSO BE HIGHER WITH MOST SITES REPORTING MID TO UPPER 50S AT THIS TIME. A GFS MODIFIED SOUNDING USING A 72/55 PARCEL YIELDS 1500 J/KG OF CAPE BY 18Z AT DTX. EQUILIBRIUM LEVELS ARE EXPECTED TO BE ALMOST 10000 FEET HIGHER THAN YESTERDAY WITH FREEZING LEVELS JUST SLIGHTLY LOWER...NOW BELOW 9000 FEET. GIVEN THAT SOME SEVERE HAIL WAS ABLE TO DEVELOP YESTERDAY ACROSS THE WESTERN PORTION OF THE STATE...THINK CONDITIONS WILL BE MORE FAVORABLE TODAY GIVING US A CHANCE OF SEEING SOME SEVERE HAIL. WATER VAPOR IMAGERY SHOWS THE NEXT VORT LOBE ALREADY STARTING TO SWING SOUTH OVER NORTHERN LOWER MICHIGAN. PLENTY OF ALTOCU ACROSS THIS AREA HELPS TO ILLUSTRATE THE GOOD MID-LEVEL INSTABILITY WITH 500MB TEMPS NOW DOWN TO -19C. AS THIS WAVE WORKS SOUTH WILL EXPECT TO SEE CONVECTION START TO FIRE AFTER 1 PM...AND HAVE UPDATED FORECAST TO REMOVE SHOWERS UNTIL THEN. AT THAT TIME IT SHOULD BE EASY FOR THUNDERSTORMS TO GENERATE PEA SIZE HAIL WITH LOW FREEZING LEVELS...WITH ISOLATED STORMS ABLE TO PRODUCE SEVERE HAIL UP TO 1 INCH IN DIAMETER. BULK SHEAR WILL REMAIN LIGHT...ONLY ABOUT 15-20 KNOTS OUT OF THE NORTH WHICH WILL LOWER THE THREAT FOR ORGANIZED SEVERE ACTIVITY. ANY SEVERE STORMS THAT DO DEVELOP WILL LIKELY BE OF THE PULSE VARIETY WITH HAIL BEING THE MAIN THREAT. CAN NOT RULE OUT AN ISOLATED SEVERE WIND GUST THOUGH DUE TO PRECIP LOADING. ZONE UPDATE IS OUT AND WILL UPDATE THE HWO TO REFLECT ISOLATED SEVERE WEATHER THIS AFTERNOON INTO EARLY EVENING. THE THUNDERSTORMS WILL BE SLOW MOVING WHICH MEANS HEAVY RAIN AND SOME LOCALIZED PONDING OF WATER ON ROADWAYS OR MINOR STREET FLOODING IS ALSO POSSIBLE. DETERMINING WHERE THUNDERSTORMS WILL FIRE FIRST AND BE THE STRONGEST WILL DEPEND HEAVILY ON ANY MESOSCALE CONVERGENCE OR OUTFLOW BOUNDARIES THAT SET UP. && .PREV DISCUSSION...ISSUED 354 AM EDT SAT JUN 3 2006 SHORT TERM...TODAY AND TONIGHT RADAR AND SATELLITE IMAGERY SHOWED DEEP MOISTURE AND CYCLONIC FLOW OVER THE GREAT LAKES THIS MORNING. THIS, ALONG WITH CONTINUED COLD ADVECTION AROUND THE 500 MB LEVEL, SUPPORTED SHOWERS LINGERING THROUGH THE EARLY MORNING HOURS MAINLY OVER LAKE HURON AND THE THUMB. EXPECT THIS TO CONTINUE THROUGH THE MORNING UNTIL CONVECTION BECOMES SURFACE BASED THIS AFTERNOON, WITH A BOOST FROM YET ANOTHER SMALL UPPER WAVE MOVING DOWN FROM LAKE SUPERIOR. SUPPORT FROM THIS WAVE, THE DEPTH OF THE MOISTURE, AND DAYTIME HEATING WILL PROVIDE GREATER COVERAGE OF SHOWERS TODAY THAN YESTERDAY WARRANTING NUMEROUS POPS. PLAN TO KEEP THUNDERSTORMS IN THE CHANCE OR SCATTERED RANGE BUT WITH A PROFILE PRETTY SIMILAR TO YESTERDAY. THE WAVE FROM LAKE SUPERIOR WILL BRING 500 MB TEMPS DOWN NEAR -20C, WHICH IS NEAR RECORD LOWS FOR THE FIRST WEEK OF JUNE PER THE DTX UPPER AIR CLIMATOLOGY. THE COLDER MID LEVEL TEMPS WILL DRIVE THE FREEZING LEVEL DOWN AROUND 9 KFT AND KEEP SMALL HAIL PROSPECTS GOING WITH THE STRONGEST STORMS. MODIFYING EITHER A NAM OR GFS FORECAST SOUNDING FOR A SURFACE PARCEL OF 73/55 SHOWS CAPE NEAR 1000 J/KG BUT WITH A SKINNY PROFILE. THIS WILL BE A LIMITING FACTOR FOR ANY SEVERE WEATHER ALONG WITH A WEAK WIND SHEAR PROFILE. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL LAST THROUGH MID EVENING TONIGHT UNTIL DAYTIME HEATING WEARS OUT. THERE IS GOOD MODEL AGREEMENT REGARDING THE UPPER AIR PATTERN WHICH SHOWS A CLOSED LOW SETTING UP OVER WESTERN NEW YORK STATE. THIS WILL MAINTAIN STRONG AND DEEP CYCLONIC FLOW OVER LOWER MICHIGAN OVERNIGHT WHICH WILL WRING OUT ENOUGH MOISTURE FOR AT LEAST SCATTERED SHOWERS THROUGH SUNRISE SUNDAY MORNING. GUIDANCE TEMPS IN THE LOWER 50S LOOK OK CONSIDERING THE CLOUD COVER THAT WILL BE IN PLACE AND WITH NO BIG CHANGE IN AIR MASS. LONG TERM... THE 00Z GFS HAS COME IN LINE WITH YESTERDAYS THINKING AND MODEL CONSENSUS...INDICATING A MORE CONSOLIDATED 500 MB LOW OVER THE EASTERN GREAT LAKES THIS WEEKEND. THE CENTER OF THE UPPER LOW LOOKS TO BE OVER WESTERN NEW YORK/NORTH CENTRAL PA ON SUNDAY. 00Z NAM STILL INDICATING SOME SEMBLANCE OF INVERTED SURFACE TROUGH EXTENDING BACK ACROSS LOWER MICHIGAN...WITH SOME MARGINAL INSTABILITY GENERATED DURING THE DAY. SEE NO REASON TO DEVIATE FROM THE LOW POPS WITH THE ISOLATED THUNDERSTORM MENTION. MODELS BEGIN TO DIVERGE SIGNIFICANTLY BY MONDAY AS THE UPPER LOW BECOMES MORE ELONGATED. 00Z NAM TRACKS THE CLOSED LOW SOUTH INTO THE CAROLINAS TUESDAY MORNING...WHILE THE GFS KEEPS THE CENTER MORE OVER THE MID ATLANTIC STATES. THE 00Z CANADIAN/NOGAPS ARE FARTHER NORTH...AND THEN JUST OPEN UP THE LOW ON/BY TUESDAY. THE 00Z UKMET/EUROPEAN ARE THE FARTHER WEST OF THE MODELS. REGARDLESS...DONT THINK THESE DIFFERENCES WILL IMPACT ON SENSIBLE WEATHER FOR MONDAY/TUESDAY. STILL EXPECTING ENOUGH RIDGING TO BUILD INTO LOWER MICHIGAN DURING MONDAY TO ALLOW FOR A DRY AND WARM DAY (MAXES NEAR 80 DEGREES). UPPER LEVEL RIDGE AXIS SHOULD BE OVERHEAD TUESDAY MORNING...WITH A WEAKENING CONVECTIVE COMPLEX POSSIBLY ADVANCING TOWARD THE CENTRAL GREAT LAKES. WILL CONTINUE WITH THE SLIGHT CHANCE FOR TUESDAY...AS THE EXPECTATION IS THE DRY AIR/RIDGE WILL WIN OUT ON THIS SIDE OF THE STATE. LIKE YESTERDAY...WILL TEND TO STRAY AWAY FROM THE GFS AND FAVOR THE EUROPEAN. AS NOTED IN THE HPC DISCUSSION...THE GFS AND GLOBAL CANADIAN MODEL ARE TENDING TO PULL THE TROPICAL SYSTEM IN THE CARIBBEAN MUCH FARTHER NORTH THAN THE OTHER MODELS (NAM). THIS CAUSES THE SYSTEM ALONG THE MID ATLANTIC/NEW ENGLAND COAST TO STRENGTHEN TOO MUCH DURING THE MID WEEK PERIOD...WHICH ENHANCES THE RIDGE OVER THE GREAT LAKES REGION...CAUSING THE NEXT PACIFIC SYSTEM TO ONLY PROVIDE A GLANCING BLOW TO SOUTHERN LOWER MICHIGAN. THE 00Z EUROPEAN...ON THE OTHER HAND...CONTINUES TO DELIVER AN AN IMPRESSIVE SHOT OF COOL AIR TO THE REGION...ALBEIT DELAYED BY A DAY (FRIDAY). HAVE ADJUSTED TEMPS UP ON THURSDAY AND WILL ALLOW FOR FRIDAY TO BE THE COOLEST DAY OF THE WEEK. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && UPDATE...KEK AVIATION...KEK SHORT TERM...BT LONG TERM....SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1133 AM EDT SAT JUN 3 2006 MIZ047>049-053>055-060>063-068>070-075-076-082-083-041045- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1133 AM EDT SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LAST INTO THIS EVENING. MOST THUNDERSTORMS WILL PRODUCE SMALL HAIL...BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH. HOWEVER...ISOLATED SEVERE STORMS ARE POSSIBLE WITH MARGINALLY SEVERE SIZE HAIL BEING THE MAIN CONCERN. THESE ISOLATED STORMS WILL BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND WINDS TO 60 MPH. THUNDERSTORMS WILL BE MOVING SLOWLY SO PONDING OF WATER ON ROADWAYS OR MINOR STREET FLOODING IS ALSO POSSIBLE. STORM MOTION IS EXPECTED TO BE TO THE SOUTH AT 20 MPH. THE BEST CHANCE OF THUNDERSTORMS WILL BE FROM 2 PM TO 8 PM... WITH A DIMINISHING TREND TOWARD MIDNIGHT. THUNDERSTORMS WILL BE A RESULT OF AN UNSTABLE ATMOSPHERE IN CONJUNCTION WITH AN UPPER LEVEL WAVE MOVING SOUTH OVER THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY AS LOW PRESSURE LINGERS OVER LOWER MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY AS A COLD FRONT APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER. ANY SPOTTER REPORTS OF HAIL OR STRONG WINDS WOULD BE APPRECIATED THOUGH. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-041045- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 1133 AM EDT SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LAST INTO THIS EVENING. MOST THUNDERSTORMS WILL PRODUCE SMALL HAIL...BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH. HOWEVER...ISOLATED SEVERE STORMS ARE POSSIBLE WITH MARGINALLY SEVERE SIZE HAIL BEING THE MAIN CONCERN. THESE ISOLATED STORMS WILL BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND WINDS TO 60 MPH. THUNDERSTORMS WILL BE MOVING SLOWLY SO PONDING OF WATER ON ROADWAYS OR MINOR STREET FLOODING IS ALSO POSSIBLE. STORM MOTION IS EXPECTED TO BE TO THE SOUTH AT 20 MPH. THE BEST CHANCE OF THUNDERSTORMS WILL BE FROM 2 PM TO 8 PM... WITH A DIMINISHING TREND TOWARD MIDNIGHT. THUNDERSTORMS WILL BE A RESULT OF AN UNSTABLE ATMOSPHERE IN CONJUNCTION WITH AN UPPER LEVEL WAVE MOVING SOUTH OVER THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY AS LOW PRESSURE LINGERS OVER LOWER MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY AS A COLD FRONT APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER. ANY REPORTS OF HAIL OR STRONG WINDS WOULD BE APPRECIATED THOUGH. KAHL YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The Detroit radar (KDTX), 84 km away, was scanning. The volume nearest the first event began at 19:48 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518420, 5518421.